posted on behalf of new user Samantha
Hi ladies. I was trawling the internet, searching for more information regarding the long term effects of ongoing Herceptin treatment. I was diagnosed with HER2 BC in 2005 @ age of 29. I have subsequently completed 102 Herceptin treatments. Yesterday was my 103. I have been extremely fortunate in that I have suffered really limited side effects. A bit of tiredness on the day, however, in some cases nothing with me going out to a party on that night. There does not seem to be any specific cause of the difference in tolerance.
Strange thing is yesterday my port was blocked (for the first time) and they had to flush it 3 times with Heparin. I saw the small clots in the blood and my nurse said she would try three times before sending me for a scan. On the third needle insertion and flush, it seemed to clear (which I was over the moon about!).
But when I got home I felt like death. I have bad lymphoedema in my right arm and have not been able to have reconstructive surgery due to all of the radiation I received (I was re diagnosed in 2008). There is a huge red rash on my arm and accross my chest and my skin is burning like I had chemo. My muscles are all in excrutiating pain and I have a burning fever.
The doctor thinks it could be a dislodged clot from the flushing of the port or some kind of infection so I am on my way there now. Hopefully its nothing serious. After undergoing all of the treatment and scans etc in the last 8 years I am tired of this now! But still really positive. I am blessed to be here and will continue to feel that way. A miracle I believe.
Anyway, just needed to vent a bit to some ladies who most definately understand